2 doctors weighed in:

Why am I still coughing if I have taken tussionex?

2 doctors weighed in
Dr. Kenneth Cheng
Family Medicine
1 doctor agrees

In brief: Gag reflex

Tussionex is a very strong cough medication so when one continues to cough despite taking this medication, it is usually a gag reflex cough.
This type of cough is a protective mechanism (when fluids "go down the wrong pipe, " you want to cough). Instead of trying to stop this cough, it would be better to keep the mucous thin so that it comes up easier. This is done with an expectorant (mucinex.).

In brief: Gag reflex

Tussionex is a very strong cough medication so when one continues to cough despite taking this medication, it is usually a gag reflex cough.
This type of cough is a protective mechanism (when fluids "go down the wrong pipe, " you want to cough). Instead of trying to stop this cough, it would be better to keep the mucous thin so that it comes up easier. This is done with an expectorant (mucinex.).
Dr. Kenneth Cheng
Dr. Kenneth Cheng
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
23 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors